U.S. doctors online nowAsk doctors free
A member asked:

If i take trazodone will i get side effects again? i abused it one night and it caused me anxiety and my heart to race. i haven't took it in along time. will it still cause the side effects even if my body hasnt had it in awhile?

3 doctor answers8 doctors weighed in
Dr. Joy Jackson
Family Medicine 20 years experience
When : When you say you abused it, I am assuming you took more than you were prescribed to take. In this case, the side effects you listed do commonly occur. If you abuse again, then yes you will likely experience similar side effects. If you take the recommended dosage then you are less likely to have those side effects, however it is possible. There is no real way to tell until you take the medication again. If you take it again and have the same effect, you should see your psychiatrist for a change in medication.
Dr. Shariq Refai
Psychiatry 14 years experience
One way to know: If you did fine it before abusing it then you should be ok but the only way to know is to take it and see.
Dr. Alan Ali
Dr. Alan Alianswered
Psychiatry 33 years experience
Trazodone: Possible. Might try, with ok from your doctor, half the previous dose initially, then work your way up, as tolerated.
Last updated Aug 1, 2018

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.